MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421520
Medical Device Problem Codes Migration or Expulsion of Device (1395); Premature Activation (1484)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 12/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
It was reported that during the coil embolization procedure, the coil prematurely detached and migrated to middle cerebral artery(mca).The coil was retrieved with gooseneck snare, but some clot was formed in anterior cerebral artery(aca )and middle cerebral artery(mca )area during coil retrieval.The clot was retrieved by thrombectomy and the coil embolization was completed after the thrombectomy.
 
Additional Manufacturer Narrative
Executive summary is update to include the anatomical location of the treatment area.Expiration date: added.Manufacturing date: added.The device history record review confirms that the device met all material, assembly and performance specifications.The subject device is not available; therefore analysis cannot be performed.As per additional information no damage was noted to the device prior to use and the device was prepared as per device direction for use (dfu) for this product.In the case of this complaint it is most likely that the main coil prematurely detached inside patient and migrated while attempting re-sheathing and repositioning due to some procedural factors encountered during the use thus resulting in patient thrombosis (untreated vessel).Therefore it is probable that the damage was sustained to the device during the clinical procedure limiting the performance of the device during the clinical procedure.Therefore, an assignable cause of operational context has been assigned to this investigation.
 
Event or Problem Description
It was reported that during the coil embolization procedure of the internal carotid- posterior communicating artery(ic-pc) ruptured aneurysm, the coil prematurely detached and migrated to middle cerebral artery(mca).The coil was retrieved with gooseneck snare, but some clot was formed in anterior cerebral artery(aca )and middle cerebral artery(mca )area during coil retrieval.The clot was retrieved by thrombectomy and the coil embolization was completed after the thrombectomy.

Brand Name
TARGET 360 NANO 1.5MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7181155
Report Number3008881809-2018-00031
Device Sequence Number11071918
Product Code HCG
UDI-Device Identifier04546540697981
UDI-Public(01)04546540697981(17)190630(10)19108900
Combination Product (Y/N)N
PMA/510(K) Number
K113412
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberM0035421520
Device Catalogue NumberM0035421520
Device Lot Number19108900
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/19/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date01/10/2018
Supplement Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age42 YR